Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 137, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 30, 2012, 3:11 AM EST. It took effect at Dec 30, 2012, 4:00 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 3:11 AM EST (08:11 UTC)
- In effect from
- Dec 30, 2012, 4:00 PM EST
- Expired
- Jan 1, 2013, 5:00 AM EST
- In force
- 37 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
289 WHUS73 KAPX 300811 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 311 AM EST SUN DEC 30 2012 LMZ341-342-344>346-301615- /O.NEW.KAPX.SC.Y.0137.121230T2100Z-121231T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 311 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
203 WHUS73 KAPX 301615 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1115 AM EST SUN DEC 30 2012 LMZ341-342-344>346-310015- /O.CON.KAPX.SC.Y.0137.121230T2100Z-121231T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1115 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
150 WHUS73 KAPX 302104 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EST SUN DEC 30 2012 LMZ323-310500- /O.EXA.KAPX.SC.Y.0137.000000T0000Z-121231T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 404 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-310500- /O.CON.KAPX.SC.Y.0137.000000T0000Z-121231T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
010 WHUS73 KAPX 310308 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EST SUN DEC 30 2012 LMZ323-341-342-344>346-311115- /O.CON.KAPX.SC.Y.0137.000000T0000Z-121231T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1008 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
040 WHUS73 KAPX 310817 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 317 AM EST MON DEC 31 2012 LSZ321-322-311630- /O.EXB.KAPX.SC.Y.0137.121231T0900Z-130101T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 317 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-311630- /O.EXB.KAPX.SC.Y.0137.121231T0900Z-130101T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 317 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-311630- /O.EXT.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 317 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
858 WHUS73 KAPX 311631 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1131 AM EST MON DEC 31 2012 LMZ323-341-342-344>346-010045- /O.CON.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1131 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-010045- /O.CON.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1131 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-010045- /O.CON.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1131 AM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
294 WHUS73 KAPX 312119 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EST MON DEC 31 2012 LMZ323-341-342-344>346-010530- /O.EXT.KAPX.SC.Y.0137.000000T0000Z-130101T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 419 PM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-010400- /O.CON.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 419 PM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-010400- /O.CON.KAPX.SC.Y.0137.000000T0000Z-130101T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 419 PM EST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 3:02 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 30, 3:02 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
302 AM EST SUN DEC 30 2012
.SYNOPSIS...
ISSUED AT 302 AM EST SUN DEC 30 2012
SEVERAL WEAK SYSTEMS ROTATING THROUGH THE REGION WILL BRING PERIODIC
CHANCES OF LAKE ENHANCED SNOW SHOWERS THROUGH THE REMAINDER OF THIS
WEEKEND AND THROUGH NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL
THROUGH MONDAY...BUT WILL THEN DROP BELOW NORMAL FOR THE REST OF THE
WORK WEEK.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 302 AM EST SUN DEC 30 2012
ANOTHER RATHER UNEVENTFUL NIGHT ACROSS THE NORTH WOODS...AT LEAST BY
END OF DECEMBER STANDARDS. EARLY MORNING ANALYSIS SHOWS MID LEVEL
HEIGHTS ON THE REBOUND ACROSS THE AREA AS EASTERN LAKES TROUGH
DEPARTS AND CENTRAL PLAINS RIDGE AXIS QUICKLY APPROACHES. LIGHT NW
FLOW BETWEEN THESE TWO HAS KICKED OFF MOSTLY LIGHT...BUT
PERSISTENT...LAKE INDUCED SNOWS ACROSS THE TRADITIONAL SNOWBELTS OF
NORTHWEST LOWER MICHIGAN THIS PAST EVENING. FLOW HAS REMAINED
PREDOMINATELY AN OFFSHORE ONE FOR EASTERN UPPER...KEEPING MOST OF
THE SNOW SHOWER ACTIVITY OVER THE OPEN WATER. LOW AMPLITUDE 850MB
RIDGE AXIS JUST GETTING SET TO CROSS LAKE MICHIGAN...WITH LAKE
MICHIGAN RETURNS STARTING TO SHOW A DISTINCT EASTWARD JOG AS
BOUNDARY LAYER WINDS QUICKLY BACK WESTERLY. THIS SHOULD BE THE TREND
FOR THE REMAINDER OF THE EARLY MORNING HOURS...WITH LIGHT SNOW
SHOWERS PUSHING FURTHER INLAND INTO FAVORED WEST FLOW AREAS OF
NORTHERN LOWER. ANY ADDITIONAL ACCUMULATIONS LIKELY TO REMAIN AT AN
INCH OR LESS. OFF THE DECK DRYING WELL EVIDENT ON HI-RES GUIDANCE
PROGS JUST ACROSS THE BIG POND...WITH STEADY EAST ADVANCE OF THIS
DRY WEDGE FURTHER NEGATING LAKE SNOW INTENSITY AS WE APPROACH
SUNRISE. FORECAST CONCERNS RATHER MINIMAL THROUGH THE SHORT TERM
(TONIGHT)...AND WHAT THERE ARE CENTER ON LINGERING SNOW SHOWER
POTENTIAL THIS MORNING...LATE NIGHT LIGHT SNOW POTENTIAL
TONIGHT...AND CLOUD TRENDS THROUGHOUT.
MID LEVEL RIDGING AND ITS SURFACE LIKENESS BUILD RAPIDLY EAST ACROSS
THE AREA TODAY AS UPSTREAM FLOW REMAINS AGGRESSIVE. EXPECT SOME
LINGERING LIGHT LAKE INDUCED SNOW ACTIVITY FIRST THING THIS MORNING
IN FAVORED WEST FLOW AREAS OF BOTH PENINSULAS...WITH ACCUMULATIONS
REMAINING WELL UNDER AN INCH. FAVORABLE LAKE PARAMETERS ARE FLEETING
TO SAY THE LEAST...WELL EVIDENT IN MODEL DERIVED SOUNDINGS AND
PATTERN RECOGNITION...WITH RAPID DEPARTURE OF ANY MEANINGFUL
MOISTURE AND JUST AS QUICK A FALL-OFF WITH INVERSION HEIGHTS.
COMBINE THAT WITH LOW AND MID LEVEL WARM ADVECTION...AND ANY LAKE
CONTRIBUTED SNOW SHOWER ACTIVITY SHOULD BE VERY BRIEF...LIKELY
ENDING BY LATER IN THE MORNING. DEPLETION OF MOISTURE AND STEADY
INCREASE IN SOUTHWEST WINDS EVEN SUPPORTS INCREASING AMOUNTS OF
SUNSHINE THROUGH THE DAY. UNFORTUNATELY...SURFACE TEMPERATURES DO
NOT FEEL THE FULL RESPONSE OF THE WAA...WITH HIGH TEMPERATURES
GENERALLY REMAINING IN THE MID AND UPPER 20S.
PROGRESSIVE PATTERN CONTINUES INTO TONIGHT...WITH QUICK APPROACH OF
NORTHERN PLAINS SHORTWAVE HELPING SQUASH OVERHEAD RIDGING BY LATER
THIS EVENING. MAIN DYNAMICS AND ATTENDANT SURFACE LOW PASS WELL TO
OUR NORTH ACROSS CENTRAL ONTARIO...WITH TRAILING MOISTURE DEPLETED
COLD FRONT JUST ENTERING THE NORTHWEST PORTIONS OF OUR AREA BY
SUNRISE MONDAY. LOW LEVELS CONTINUE TO WARM IN STRENGTHENING
SOUTHWEST FLOW REGIME...WITH NAM-WRF SHOWING H925MB TEMPERATURES
SURGING TO THE LOWER NEGATIVE SINGLE DIGITS THROUGH THE OVERNIGHT.
THIS SHOULD PUT A SQUASH ON ANY MEANINGFUL SOUTHWEST FLOW LAKE
ACTIVITY...ALTHOUGH SUPPOSE LONG FETCH MAY ALLOW ENOUGH MOISTURE
CONTRIBUTION TO FORCE STRATO-CU DEVELOPMENT INTO EASTERN UPPER
MICHIGAN AND THROUGH THE STRAITS. OTHERWISE...WILL HAVE TO WAIT
UNTIL BETTER MID LEVEL DYNAMICS AND DEEPER MOISTURE ARRIVE LATE TO
KICK OFF A FEW EASTERN UPPER...AND PERHAPS NORTHWEST LOWER...LIGHT
SNOW SHOWERS. OVERNIGHT LOWS WILL OCCUR EARLY THIS EVENING (DROPPING
TO THE UPPER TEENS IN SOME OF THE COLDER LOCALES)...WITH
TEMPERATURES REBOUNDING OVERNIGHT. WOULD NOT BE SURPRISED IF SOME
AREAS ALONG THE SHORE OF LAKE MICHIGAN TOP THE FREEZING MARK DURING
THE EARLY MORNING HOURS.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 302 AM EST SUN DEC 30 2012
MONDAY THRU MONDAY NIGHT...A NRN STREAM CLIPPER SYSTEM WILL QUICKLY
DROP SE INTO NRN MICHIGAN LATE SUNDAY NIGHT...SWEEPING A COLD FRONT
THRU OUR CWA BY MONDAY AFTERNOON. MOISTURE ASSOCIATED WITH THIS
SYSTEM WILL BE LIMITED...AND LIFT WILL BE WEAK AND FOCUSED MAINLY TO
OUR NORTH IN PROXIMITY TO THE LOW CENTER AS IT TRACKS THRU SRN
ONTARIO. AIRMASS BEHIND THE COLD FRONT WILL CERTAINLY BE
SUFFICIENTLY COLD TO ACTIVATE THE LAKES...WITH OVER-LAKE INSTABILITY
LIKELY COMMENCING MONDAY MORNING IMMEDIATELY ALONG AND BEHIND THE
COLD FRONT. SHIFTING LOW LEVEL WINDS FROM W/SW TO WEST AND
EVENTUALLY NW AS THE COLD FRONT PASSES WILL INHIBIT PROLONGED
ORGANIZED BANDING. SNOWFALL DURING FROPA WILL LIKELY BE DISTRIBUTED
OVER MUCH OF ERN UPR AND NW LWR MICHIGAN...WITH NO ONE AREA RECEIVED
A SIGNIFICANT AMOUNT DURING THE DAY. BEST CHANCE FOR ACCUMULATING
SNOW WILL BE MONDAY NIGHT AS WINDS SETTLE INTO A GENERAL NW FLOW...
TARGETING THE TYPICAL SNOWBELT REGIONS. STILL...LACK OF GOOD
MOISTURE AND SHIFTING WINDS WILL LIMIT SNOW TOTALS TO LESS THAN AN
INCH MONDAY. EXPECT AN INCH OR TWO MONDAY NIGHT FOR THE SNOWBELT
REGIONS...LIMITED BY CONTINUED SHALLOW MOISTURE. HIGH TEMPS MONDAY
AFTERNOON WILL RANGE FROM THE MID 20S IN ERN UPR MICHIGAN TO THE
LOWER 30S NEAR SAGINAW BAY. OVERNIGHT LOWS WILL DROP BELOW NORMAL
WITH LOW LEVEL CAA IN FULL SWING...FALLING INTO THE TEENS ACROSS
MOST OF OUR CWA...AND EVEN INTO THE SINGLE DIGITS ABOVE ZERO IN ERN
UPR MICHIGAN.
TUESDAY THRU SATURDAY...LOW LEVEL WINDS BACK TO THE WEST BY TUESDAY
AFTERNOON AND EVENTUALLY SW BY WEDNESDAY AFTERNOON IN RESPONSE TO A
VERTICALLY STACKED LOW DROPPING SE INTO THE NRN PLAINS AND UPPER
MISSISSIPPI VALLEY. THIS SYSTEM WILL TRACK THRU MICHIGAN WEDNESDAY
NIGHT INTO THURSDAY...AND WILL GENERALLY WEAKEN WITH EASTWARD
PROGRESSION AS THE CLOSED UPPER LOW CUTS OFF AND DROPS SOUTHWARD
INTO THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY. WEAK LIFT AND
VERY LIMITED SYNOPTIC MOISTURE ASSOCIATED WITH THIS SYSTEM WILL
RESULT IN VERY LITTLE IN THE WAY OF SYNOPTIC SNOWFALL. INSTEAD...
OVER-LAKE INSTABILITY AS SUFFICIENTLY COLD AIR REMAINS IN PLACE
ACROSS MICHIGAN WILL REMAIN THE PRIMARY DRIVING FORCE BEHIND ANY
PRECIP CHANCES THRU THE PERIOD. WILL KEEP VARYING CHANCES OF SNOW
SHOWERS IN THE FORECAST THRU MUCH OF THE UPCOMING WEEK. HIGHEST POPS
WILL BE ACROSS THE TYPICAL SNOWBELT REGIONS. TEMPS THRU THE WORK
WEEK WILL BE SEVERAL DEGREES BELOW NORMAL WITH COLD AIR REMAINING IN
PLACE. AFTERNOON HIGHS WILL GENERALLY BE IN THE UPPER TEENS TO MID
20S...WITH OVERNIGHT LOWS IN THE TEENS TO SINGLE DIGITS. TEMPS WILL
BEGIN TO REBOUND BY THE WEEKEND...WITH HIGHS IN THE UPPER 20S TO
LOWER 30S AND LOWS IN THE LOW TO MID 20S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1156 PM EST SAT DEC 29 2012
LAKE EFFECT SHSN WILL PUSH INLAND AND DIMINISH SUNDAY MORNING.
MVFR CIGS...WILL BECOME VFR SUNDAY AFTERNOON.
A COLD FRONT MOVING ACROSS THE NORTHERN PLAINS WILL START TO
SUPPRESS HIGH PRESSURE TO THE SOUTH. THAT WILL CAUSE OUR CURRENT NW
WINDS TO BACK W AND SW TONIGHT AND SUNDAY MORNING. THAT WILL PUSH
CURRENT LAKE EFFECT SHSN ACTIVITY INLAND INTO NORTHERN LOWER...AND
EVENTUALLY END IT AS WARMER/DRIER AIR INVADES. VSBY RESTRICTIONS
ARE MOST LIKELY IN THE VERY NEAR TERM AT TVC...AND AT PLN LATER
TONIGHT. MVFR CIGS WILL REMAIN COMMON THRU SUNDAY MORNING...WITH
CLOUDS TRYING TO BREAK UP SOMEWHAT IN THE AFTERNOON.
&&
.MARINE...
ISSUED AT 302 AM EST SUN DEC 30 2012
SOUTHWEST WINDS WILL BECOME INCREASINGLY GUSTY THIS
AFTERNOON INTO TONIGHT OUT AHEAD OF A FAST MOVING COLD FRONT.
WINDS/WAVES ARE EXPECTED TO REACH SCA LEVELS BY LATER THIS AFTERNOON
AND TONIGHT ACROSS NORTHERN LAKE MICHIGAN. WINDS QUICKLY VEER
NORTHWESTERLY MONDAY BEHIND THE FRONT...WITH GUSTY CONDITIONS
CONTINUING. WILL TENTATIVELY ISSUE A SCA FOR ALL LAKE MICHIGAN
NEARSHORE WATERS...EXCLUDING GRAND TRAVERSE BAY...FROM LATER THIS
AFTERNOON RIGHT THROUGH MONDAY. IT IS LIKELY ADDITIONAL SCA/S WILL BE
NEEDED ON SOME OTHER NEARSHORE WATERS LATER TONIGHT AND MONDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY
FOR LMZ341-342-344>346.
LS...NONE.
&&
SYNOPSIS...MR
SHORT TERM...MB
LONG TERM...MR
AVIATION...JZ
MARINE...MBHazardous weather outlook, Dec 30, 3:10 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 310 AM EST SUN DEC 30 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 311200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 310 AM EST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.